Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Correction to: ``Zero-one laws for stable measures'' [Proc. Amer. Math. Soc. 45 (1974), 245-252; MR 51 #6901]

Authors: R. M. Dudley and Marek Kanter
Journal: Proc. Amer. Math. Soc. 88 (1983), 689-690
MSC: Primary 60B11; Secondary 60E07, 60F20
Original Article: Proc. Amer. Math. Soc. 131 (2003), 2255-2259.
MathSciNet review: 702300
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A law on a vector space (e.g. the plane) with all one-dimensional marginals stable (of index less than 1) need not be stable, by examples of David Marcus. An error in the authors' proof to the contrary is noted.

References [Enhancements On Off] (What's this?)

  • [1] S. Banach, Théorie des opérations linéaires, 2nd ed., Chelsea, New York, 1963.
  • [2] J. P. R. Christensen, Borel structures in groups and semigroups, Math. Scand. 28 (1971), 124-128. MR 0308322 (46:7436)
  • [3] R. M. Dudley and M. Kanter, Zero-one laws for stable measures, Proc. Amer. Math. Soc. 45 (1974), 245-252. MR 0370675 (51:6901)
  • [4] E. Giné and M. G. Hahn, On stability of probability laws with univariate stable marginals, preprint. MR 714141 (85e:60016)
  • [5] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 4th ed., Clarendon Press, Oxford, 1960.
  • [6] David J. Marcus, Non-stable laws with all projections stable, Z. Wahrsch. Verw. Gebiete (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60B11, 60E07, 60F20

Retrieve articles in all journals with MSC: 60B11, 60E07, 60F20

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society